Skip to content
kerriquinn1's profile image - click for profile

Kerri Quinn's Fundraiser:

Team Kerri

Kerri's Photo
 

Stop the clot!
June 05, 2016

Kerri Quinn

THE STORY:

On November 8, 2011, I found myself where I never thought I would be at 27 years old. I was in a hospital bed in the intense care unit. It all started with my doctor putting me on a generic estrogen-based birth control pill. A few months after taking the pills, I began to notice my heart rate increasing, I had difficulty breathing, and I felt light headed. I called my doctor and she decided to switch me to another pill. However, my symptoms became worse.

Finally, after being stubborn and trying to ignore the pain it became clear that my body was telling me that something was wrong. My Mom persuaded me to go to the ER. After a number of tests were performed, the doctor came in and told me that my D-Dimer test came back elevated which, indicated that I had a blood clot somewhere in my body.

The nurse told me that my CT Scan showed that I had a pulmonary embolism. So, there I was in the ICU as they started intravenous administration of a blood thinning medication and also hooked me up to a heart monitor. I was in the hospital for six days until my INR levels were therapeutic. I was on warfarin for six months until the blood clots dissolved. I had a Factor V Leiden test performed after I was no longer taking blood thinners and it came back negative.

I do not have a genetic blood disorder, my body could not handle the level of estrogen in the birth control pills that I was taking. It is important for women to know the signs and symptoms to look out for when taking birth control pills. The risk for taking these estrogen- based birth control pills are four times the risk of regular birth control pills.

I am extremely fortunate to be a live. My pulmonary embolism changed my perspective on life. I never take anyone or any day for granted. I no longer need to be on blood thinners and I am back to my active self.

It is important for everyone to be in tuned with his or her body and address the following symptoms right away;

1) Shallow breathing

2) Erratic heart beat

3) Dizzy (Light headed)

4) Chest pains

 

 

 

DONATE

To This Fundraiser

$130

MONEY RAISED
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  •  
  • Anonymous

    $20

  • Colleen Q Imbert

    $25

  • Anonymous

     

  • Reese

     

  • Anonymous

    $25

  •  
  •  
  •  

The Team: $130 TOTAL RAISED SO FAR

Donor Comments

Anonymous

ANONYMOUS

DONATION: $25

1 year ago

Reese

Reese

1 year ago

Anonymous

ANONYMOUS

1 year ago

Colleen Q Imbert

Colleen Q Imbert

DONATION: $25

Scary. Glad you made it through and you're doing ok. My love to you. Good luck w/ raising funds for the cause. Xo 1 year ago

Anonymous

ANONYMOUS

DONATION: $20

Love Mom & Dad 1 year ago